Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 30, 2015, 3:55 PM CDT for Liberty County, Montgomery County, San Jacinto County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 3:55 PM CDT (20:55 UTC)
- Expired
- May 30, 2015, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 97 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:55 PM CDT, 1 hour earlier.
Area forecast discussion, May 30, 2:55 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 PM CDT SAT MAY 30 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT...
.MESOANALYSIS...
19Z ANALYSIS...VIS SATELLITE IMAGERY SHOWS SEA BREEZE BOUNDARY
PUSHING INLAND FROM HOUSTON TO VICTORIA. THERE IS ALSO A FRONTAL
BOUNDARY PUSHING THROUGH C TX NOW THROUGH WACO/TEMPLE AREAS. VIS
SATELLITE ALSO SHOWS AREAS OF ENHANCED CU DEVELOPMENT FROM
COLUMBUS TO CONROE WITH ANOTHER AREA POSSIBLY ALONG AN OLD OUTFLOW
BOUNDARY FROM CROCKETT TO COLLEGE STATION AND THEN NEAR SAN
ANTONIO. WATER VAPOR IMAGERY SHOWS SHORT WAVE TROUGH MOVING
THROUGH N C TX AND W TX WHICH HAS ALREADY INITIATED CONVECTION
DOWN ALONG THE RIO GRANDE. CONVECTION ALONG THE OUT FLOW OVER C TX
AND HILL COUNTRY LOOKS TO BE GETTING SOME ENHANCEMENT FROM
ASSOCIATED LIFT. SATELLITE DERIVED PRECIP WATER VALUES RANGE FROM
1.6 TO 1.7 INCHES IN THE AREAS OF ENHANCED CONVECTION. SPC
MESOANALYSIS SHOWS INSTABILITY BUILDING UP TO AROUND 3000 J/KG
OVER THE AREA WITH VERY LITTLE CIN. CHANGES IN CAPE/CIN THE LAST 3
HRS HAVE BEEN TO INCREASE CAPE AND DECREASE CIN SO STARTING TO SEE
THE AIRMASS DESTABILIZE ACROSS THE AREA.
THINK THAT CONVECTION SHOULD BE INITIATING THE NEXT COUPLE OF
HOURS WITH AREAS IN THE UPPER 80S ALREADY. SUSPECT THAT IF PRECIP
WATER VALUES WERE HIGHER STORMS WOULD BE FORMING ALREADY. RECENT
TRENDS IN HRRR STILL DEVELOP CONVECTION OVER THE AREA AS DO 12Z
WRF ARW/NMM RUNS. EVEN TX TECH WRF IS AGGRESSIVE WITH
THUNDERSTORM DEVELOPMENT 21Z SAT TO 03Z. ONLY CONDITIONS THAT MAY
BE KEEPING THUNDERSTORMS FROM FORMING IS SLIGHTLY LOWER MOISTURE
THAN EXPECTED AND PERHAPS SOME WEAK RIDGING AT 700MB. THAT SAID
THERE IS A COLD POCKET OF -13C AT 500MB OVER C TX THAT MAY PUSH
OVER THE AREA LATER THIS EVENING. TROUGH AXIS MAY BE ENOUGH TO
WEAKEN ANY MID LEVEL RIDGING.
ONCE STORMS DO FORM...THINKING IS THAT STORM MOTIONS WILL BE VERY
SLOW. BUT HI RES MODELS SEEM TO THINK A LINE OF STORMS COULD FORM
WITH A COLD POOL. THE GOOD NEWS WITH THIS IS THAT STORMS MAY PUSH
THROUGH THE AREA AND DECREASE THE THREAT FOR HEAVY
RAINFALL/FLOODING. STILL NEED TO WATCH BECAUSE ANY STORMS THAT
EXCEED RAIN RATES OF 2 INCHES AN HOUR COULD STILL POTENTIALLY
CAUSE FLOODING PROBLEMS. IN GENERAL ANY AREA THAT GETS OVER 3
INCHES QUICKLY COULD HAVE FLOODING PROBLEMS. SHOULD STORMS MOVE
SLOWER THE EVEN STORM WITH 1-2 INCHES AN HOUR COULD CAUSE PROBLEM
IF THEY PERSIST FOR ONLY 2-3 HOURS. FOR THIS REASON WE
WILL KEEP THE FLASH FLOOD WATCH GOING AS IS.
SHORT TERM...
FRONTAL BOUNDARY SHOULD PUSH OFF THE COAST SUNDAY WITH LOWER
DEWPOINTS FORECAST TO MOVE INTO THE AREA. MODELS SHOW PRECIP WATER
VALUES DROPPING TO UNDER 1 INCH FOR MONDAY. PRECIP WATER VALUES
COULD REMAIN UNDER 1.5 INCHES THROUGH THE MIDDLE OF THE WEEK. FOR
NOW HAVE CONTINUED TO TRIM BACK RAIN CHANCES. UPPER LOW THAT WAS
PROGGED TO CLOSE OFF OVER LA IS NOW PROGRESSIVE WITH BOTH THE
GFS/ECMWF SO LOOKS LIKE NORTHERLY FLOW ALOFT WILL KEEP RAIN
CHANCES LOW.
LONG TERM...
THUR/FRI/SAT FOR THE COMING WEEK BOTH THE GFS/ECMWF ARE IN GOOD
AGREEMENT WITH UPPER LEVEL RIDGING BUILDING OVER TX FOR THE
BEGINNING OF JUNE. THIS SHOULD KEEP RAIN CHANCES OUT OF THE
FORECAST AND ALLOW FOR GROUNDS TO DRY OUT. MAX TEMPS MAY REACH THE
UPPER 80S TO LOW 90S EACH DAY. RAIN CHANCES KEPT IN THE 10-20
PERCENT RANGE.
39
&&
.MARINE...
RELATIVELY BENIGN WITH WINDS AROUND 5 KNOTS AT THE MOMENT AND SEAS
OF 2 FEET. THIS SHOULD PREVAIL TONIGHT BUT WILL HAVE TO WATCH THE
STYSEM COMING DOWN THE RIO GRANDE AND EXTENDING INTO THE AUSTIN AREA
TO MAKE SURE THEY DON'T TURN EAST. IF SO THEN STRONG GUSTY WINDS
COULD ACCOMPANY THE STORMS. COLD FRONT SHOULD ARRIVE NEAR THE COAST
AROUND 4 AM PLUS OR MINUS A COUPLE OF HOURS. NORTHERLY WINDS IN THE
MORNING RELAX AS ANOTHER SEABREEZE FORMS. A LITTLE STRONGER
NORTHERLY FLOW SUNDAY NIGHT MAY REACH SUSTAINED NEAR 10 KNOTS.
ONSHORE FLOW RESUMES BY LATE MONDAY AND CONTINUES UNTIL A SECOND
PUSH OF DRIER AIR ARRIVES EARLY TUESDAY BUT THIS ONE IS SHORTER
LIVED. WEDNESDAY IS RETURN FLOW AND MAY FINALLY SEE SUSTAINED 10-15
KNOT SE-SSE WINDS BY WEDNESDAY NIGHT.
TIDE LEVELS ONE HALF FOOT TO ONE FOOT ABOVE NORMAL THROUGH TONIGHT
THEN SHOULD SUBSIDE SUNDAY WITH ONSET OF THE MORE NORTHERLY WINDS.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 82 64 85 68 / 50 20 10 10 10
HOUSTON (IAH) 69 84 66 87 68 / 60 40 20 10 10
GALVESTON (GLS) 74 84 73 85 74 / 50 50 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...39
AVIATION/MARINE...45Hazardous weather outlook, May 30, 5:54 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 554 AM CDT SAT MAY 30 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-311100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 554 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA IN COMBINATION WITH A SOUTHWARD SAGGING COLD FRONT...ABUNDANT MOISTURE AND THE SEA BREEZE COULD SUPPORT MORE THUNDERSTORM ACTIVITY AND LOCALLY HEAVY RAINFALL OVER THE WEEKEND. WITH GROUNDS ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL RUN OFF AND CAUSE FLOODING PROBLEMS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING. ANY RAINFALL AMOUNTS OVER 3 INCHES WILL LIKELY CAUSE FLOODING. ADDITIONAL RAINFALL RUNNING OFF INTO BAYOUS AND RIVERS WILL LIKELY PROLONG FLOODING IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 30, 3:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 PM CDT SAT MAY 30 2015 TXZ177-178-199-302130- SAN JACINTO TX-WALKER TX-MONTGOMERY TX- 325 PM CDT SAT MAY 30 2015 ...STRONG THUNDERSTORM OVER NORTH MONTGOMERY COUNTY... AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUT AND SHOOT...OR NEAR WILLIS...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONROE...WILLIS...PANORAMA VILLAGE...CUT AND SHOOT...NEW WAVERLY AND LAKE CONROE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3019 9547 3034 9566 3063 9539 3040 9513 TIME...MOT...LOC 2024Z 228DEG 14KT 3041 9538 39
Special weather statement, May 30, 3:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CDT SAT MAY 30 2015 TXZ211-212-302115- AUSTIN TX-WALLER TX- 328 PM CDT SAT MAY 30 2015 ...STRONG THUNDERSTORM OVER WALLER COUNTY... AT 327 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF WALLER...OR 10 MILES SOUTH OF PRAIRIE VIEW...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEALY...PRAIRIE VIEW...BELLVILLE...PINE ISLAND...SAN FELIPE... PATTISON AND MONAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3009 9595 2984 9586 2974 9615 2996 9627 TIME...MOT...LOC 2027Z 246DEG 10KT 2994 9596 39
Special weather statement, May 30, 3:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT SAT MAY 30 2015 TXZ199-213-302130- HARRIS TX-MONTGOMERY TX- 345 PM CDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARRIS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 430 PM CDT... AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREATER INWOOD...OR NEAR GREATER GREENSPOINT...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... HUMBLE...TOMBALL...JERSEY VILLAGE...SPRING...KINGWOOD...NORTHSIDE / NORTHLINE...THE WOODLANDS...ALDINE...GREATER GREENSPOINT...NEAR NORTHSIDE HOUSTON...GREATER FIFTH WARD...NORTHEASTERN GREATER HEIGHTS...OAK RIDGE NORTH...SHENANDOAH...SPLENDORA...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...WOODLOCH AND EAST LITTLE YORK / HOMESTEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2976 9527 2988 9560 3021 9559 3027 9514 TIME...MOT...LOC 2044Z 202DEG 18KT 2992 9548 !KP!
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:25 PM CDT | Special Weather Statement | HGX | Montgomery | 65 min |
| May 30, 3:28 PM CDT | Special Weather Statement | HGX | Waller | 47 min |
| May 30, 3:45 PM CDT | Special Weather Statement | HGX | Harris | 45 min |
| May 30, 3:46 PM CDT | Areal Flood Advisory | HGX | Harris | 59 min |
| May 30, 4:13 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, San Jacinto | 2 hr |
| May 30, 4:37 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 113 min |
| May 30, 4:40 PM CDT | Special Weather Statement | HGX | Liberty | 50 min |
| May 30, 4:57 PM CDT | Special Weather Statement | HGX | Walker | 48 min |
| May 30, 5:07 PM CDT | Special Weather Statement | HGX | Harris | 38 min |
| May 30, 5:16 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 1 more | 119 min |
| May 30, 5:24 PM CDT | Special Marine Warning | HGX | 36 min | |
| May 30, 5:30 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 2 hr |
| May 30, 5:46 PM CDT | Special Weather Statement | HGX | Polk | 44 min |
| May 30, 5:55 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 35 min |
| May 30, 6:10 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Jackson and 4 more | 110 min |
| May 30, 6:14 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| May 30, 6:25 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 110 min |
| May 30, 6:50 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.